Alert archive / Mississippi / Heat Advisories in 2021

Heat Advisory 1, NWS Memphis, TN

July 24, 20217 counties in Mississippi; 4 counties in Arkansas; Shelby County, Tennessee

NWS Memphis, TN issued this heat advisory at Jul 24, 2021, 4:13 AM CDT for 7 counties in Mississippi; 4 counties in Arkansas; Shelby County, Tennessee. It took effect at Jul 24, 2021, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2021, 4:13 AM CDT (09:13 UTC)
In effect from
Jul 24, 2021, 11:00 AM CDT
Expired
Jul 24, 2021, 7:00 PM CDT
In force
8 hr
Issued by
NWS Memphis, TN

Counties Crittenden County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Shelby County, TN

The radar

The Memphis radar (KNQA), 89 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 835 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
835 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

894 
WWUS74 KMEG 240913
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
413 AM CDT Sat Jul 24 2021

ARZ036-048-049-058-MSZ001-007-008-010>012-020-TNZ088-250000-
/O.NEW.KMEG.HT.Y.0001.210724T1600Z-210725T0000Z/
Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Tunica-Tate-Coahoma-
Quitman-Panola-Tallahatchie-Shelby-
Including the cities of West Memphis, Forrest City, Marianna, 
Helena, West Helena, Southaven, Olive Branch, Tunica, Senatobia, 
Clarksdale, Marks, Batesville, Charleston, Bartlett, Germantown, 
Collierville, Memphis, and Millington
413 AM CDT Sat Jul 24 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...Heat index values around 105 expected.

* WHERE...Portions of North Mississippi, West Tennessee and East 
  Arkansas.

* WHEN...From 11 AM this morning to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
3 follow-up statements
283 
WWUS74 KMEG 240951
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
451 AM CDT Sat Jul 24 2021

ARZ009-MOZ113-115-MSZ003>006-009-014-016-017-024-TNZ001>004-
019>022-050>055-090>092-241300-
/O.NEW.KMEG.FG.Y.0009.210724T0951Z-210724T1300Z/
Clay-Dunklin-Pemiscot-Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-
Union-Lee MS-Itawamba-Monroe-Lake-Obion-Weakley-Henry-Dyer-Gibson-
Carroll-Benton TN-Haywood-Crockett-Madison-Chester-Henderson-
Decatur-Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Kennett, 
Caruthersville, Ashland, Ripley MS, Corinth, Iuka, Booneville, 
New Albany, Tupelo, Fulton, Amory, Aberdeen, Tiptonville, 
Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, 
Huntingdon, Camden, Brownsville, Alamo, Jackson, Henderson, 
Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah
451 AM CDT Sat Jul 24 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...Until 8 AM CDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

ARZ036-048-049-058-MSZ001-007-008-010>012-020-TNZ088-241800-
/O.CON.KMEG.HT.Y.0001.210724T1600Z-210725T0000Z/
Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Tunica-Tate-Coahoma-
Quitman-Panola-Tallahatchie-Shelby-
Including the cities of West Memphis, Forrest City, Marianna, 
Helena, West Helena, Southaven, Olive Branch, Tunica, Senatobia, 
Clarksdale, Marks, Batesville, Charleston, Bartlett, Germantown, 
Collierville, Memphis, and Millington
451 AM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* WHAT...Heat index values around 105 expected.

* WHERE...Portions of North Mississippi, West Tennessee and East 
  Arkansas.

* WHEN...From 11 AM this morning to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
791 
WWUS74 KMEG 241241
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
741 AM CDT Sat Jul 24 2021

ARZ009-MOZ113-115-MSZ003>006-009-014-016-017-024-TNZ001>004-
019>022-050>055-090>092-241345-
/O.CAN.KMEG.FG.Y.0009.000000T0000Z-210724T1300Z/
Clay-Dunklin-Pemiscot-Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-
Union-Lee MS-Itawamba-Monroe-Lake-Obion-Weakley-Henry-Dyer-Gibson-
Carroll-Benton TN-Haywood-Crockett-Madison-Chester-Henderson-
Decatur-Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Kennett, 
Caruthersville, Ashland, Ripley MS, Corinth, Iuka, Booneville, 
New Albany, Tupelo, Fulton, Amory, Aberdeen, Tiptonville, 
Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, 
Huntingdon, Camden, Brownsville, Alamo, Jackson, Henderson, 
Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah
741 AM CDT Sat Jul 24 2021

...DENSE FOG ADVISORY IS CANCELLED...

Visibilities have improved. The dense fog advisory has been 
cancelled.

$$

ARZ036-048-049-058-MSZ001-007-008-010>012-020-TNZ088-250000-
/O.CON.KMEG.HT.Y.0001.210724T1600Z-210725T0000Z/
Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Tunica-Tate-Coahoma-
Quitman-Panola-Tallahatchie-Shelby-
Including the cities of West Memphis, Forrest City, Marianna, 
Helena, West Helena, Southaven, Olive Branch, Tunica, Senatobia, 
Clarksdale, Marks, Batesville, Charleston, Bartlett, Germantown, 
Collierville, Memphis, and Millington
741 AM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* WHAT...Heat index values around 105 expected.

* WHERE...Portions of North Mississippi, West Tennessee and East 
  Arkansas.

* WHEN...From 11 AM this morning to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
500 
WWUS74 KMEG 241924
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
224 PM CDT Sat Jul 24 2021

ARZ036-048-049-058-MSZ001-007-008-010>012-020-TNZ088-260000-
/O.NEW.KMEG.HT.Y.0002.210725T1500Z-210726T0000Z/
/O.CON.KMEG.HT.Y.0001.000000T0000Z-210725T0000Z/
Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Tunica-Tate-Coahoma-
Quitman-Panola-Tallahatchie-Shelby-
Including the cities of West Memphis, Forrest City, Marianna, 
Helena, West Helena, Southaven, Olive Branch, Tunica, Senatobia, 
Clarksdale, Marks, Batesville, Charleston, Bartlett, Germantown, 
Collierville, Memphis, and Millington
224 PM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY...

* WHAT...For the first Heat Advisory, heat index values up to 
  105. For the second Heat Advisory, heat index values up to 107 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee and East 
  Arkansas.

* WHEN...For the Heat Advisory, until 7 PM CDT this evening. For 
  the Heat Advisory, from 10 AM to 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

ARZ009-018-026>028-035-MOZ113-115-MSZ021-TNZ001-002-019-048-049-
260000-
/O.NEW.KMEG.HT.Y.0002.210725T1500Z-210726T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Dunklin-Pemiscot-
Yalobusha-Lake-Obion-Dyer-Lauderdale-Tipton-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, Kennett, Caruthersville, 
Water Valley, Coffeeville, Tiptonville, Union City, Dyersburg, 
Ripley TN, and Covington
224 PM CDT Sat Jul 24 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY...

* WHAT...Heat index values up to 107 expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this heat advisory went out at Jul 23, 11:48 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jul 23, 11:48 PM CDT, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1148 PM CDT Fri Jul 23 2021

.UPDATE...
See aviation discussion.

&&

.PREV DISCUSSION... /issued 853 PM CDT Fri Jul 23 2021/

DISCUSSION...

Skies are mostly clear across the Mid-South this evening with
temperatures in the upper 70s to mid 80s. All of the thunderstorms
that were in the region are gone and dry weather will continue for
the remainder of the evening and into the overnight hours. Will
update forecast to remove any evening wording.

PREV DISCUSSION... /issued 318 PM CDT Fri Jul 23 2021/

DISCUSSION...

Afternoon temperatures are currently in the mid to upper 80s with
dewpoints in the upper 60s allowing for decent weather across the
area. We're still dealing with a bit of haze over our northern
areas with the potential for fog again overnight. Additionally,
scattered storms can be seen on radar with lightning as the main
threat. Expect heavy downpours as well inside thunderstorms.
Expect showers to diminish by this evening.

The upper-level high will continue to strengthen over the Plains
this weekend. In conjunction a ridge will extend to our east. This
will continue our summertime pattern. Convection should be
limited throughout the week with the potential for a stray shower
or two. Any development will be short lived. As for temperatures,
expect a slow warming trend with humidity levels rising. Highs
will be in the lower 90s with heat indies nearing 100F.

Upper high will remained socked over the southern Plains through
mid-week. Temperatures will continue to remain in the upper 80s
to lower 90s and start to increase. By Thursday there's a chance
that we finally see temperatures in the upper 90s with heat
indices well into advisory criteria. The only good news is that we
could get a diurnally driven storm to cool us off for a second.
Otherwise we will continue with this hot weather through next
weekend.

SWB

AVIATION...
Expect VFR conditions to prevail for most sites overnight. A few
sites may see some fog. Have added fog in TAF for TUP and MKL
where IFR conditions are possilbe overnight. Expect VFR conditions
for tomorrow with a few showers and storms developing in the
afternoon.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jul 23, 4:13 AM CDT, 24 hours before
Hazardous Weather Outlook
National Weather Service Memphis TN
413 AM CDT Fri Jul 23 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-241115-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
413 AM CDT Fri Jul 23 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Heat index values will approach 105F across areas of the Mid-South
from Sunday through midweek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jul 24, 3:18 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Memphis TN
318 AM CDT Sat Jul 24 2021

ARZ009-018-028-036-MOZ113-115-MSZ001>017-020>024-TNZ001>004-
019>022-048>055-088>092-241230-
Clay-Greene-Mississippi-Crittenden-Dunklin-Pemiscot-DeSoto-
Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-
Coahoma-Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Blytheville,
West Memphis, Kennett, Caruthersville, Southaven, Olive Branch,
Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica,
Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford,
New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley,
Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory,
Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris,
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN,
Covington, Brownsville, Alamo, Jackson, Henderson, Lexington,
Parsons, Decaturville, Bartlett, Germantown, Collierville,
Memphis, Millington, Somerville, Oakland, Bolivar, Selmer,
and Savannah
318 AM CDT Sat Jul 24 2021

...Patchy Dense Fog Early This Morning...

Patchy, dense fog will affect portions of the Mid-South through
the early morning hours, resulting in hazardous travel conditions
on area roads. Visibility will range from 2 to 4 miles in many
areas, but may be locally reduced to 1/2 mile or less at times,
especially near lakes, rivers, or other sources of moisture.
Motorists are advised to exercise caution on area roadways due to
the potential for rapidly changing visibility.

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:51 AM CDTDense Fog AdvisoryMEGAlcorn, Benton, Itawamba, Lee, Monroe, Prentiss and 3 more3 hr
Jul 24, 2:24 PM CDTHeat AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more29 hr

Nearby

Heat Advisories in Mississippi, 2021Heat Advisories in Arkansas, 2021Heat Advisories in Tennessee, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.